MAUDE Adverse Event Report: AVANOS MEDICAL INC. CORTRAK ENTERAL ACCESS SYSTEM - RECEIVER UNIT; DH CORTRAK (EAS)

AVANOS MEDICAL INC. CORTRAK ENTERAL ACCESS SYSTEM - RECEIVER UNIT; DH CORTRAK (EAS)
Model Number 20-0952
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Pneumothorax (2012)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The sample is reported to be available, but has not yet been received by the manufacturer.A review of the device history record is not possible as no lot number was provided.All information reasonably known as of 07 aug 2019 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as complaint (b)(4).
 
Event or Problem Description
It was reported that the patient experienced a pneumothorax in the right lung during a nasogastric (ng) tube placement using the cor trak 2.The patient is ok but required ventilation at the time of the incident.The issue was reported to be caused by "user error." per additional information received on 7 aug 2019, the patient was not harmed, but a chest tube was placed.The patient is currently doing fine.It was again reported that the cause of the issue was "user error.".

Brand Name
CORTRAK ENTERAL ACCESS SYSTEM - RECEIVER UNIT
Common Device Name
DH CORTRAK (EAS)
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
MDR Report Key8887369
Report Number3006646024-2019-00012
Device Sequence Number227264
Product Code KNT
UDI-Device Identifier10680651472127
UDI-Public10680651472127
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K113351
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number20-0952
Device Catalogue Number104721100
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/23/2019
Initial Report FDA Received Date08/13/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;